• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Medication Problems

J

Jasam21

Member
Joined
May 2, 2020
Messages
5
Location
California
I had a very difficult weekend. My psychiatrist is wanting me to taper off of Paxil and start taking Zoloft. Right now I'm taking 20mg of Paxil and 50 mg of Zoloft. For a couple of weeks I've been going through withdrawal symptoms from an antidepressant like sweating profusely during sleep, brain zaps, headaches, etc. Last Friday I started feeling really down and I have no motivation to do anything. This last Saturday I started having dark thoughts like my children would be better off without me and I wanted to do something to end the pain. I have felt like isolating from my family, because they will just think I'm acting like a victim. I've also been crying at least once a day for the last three days. I have not felt this bad in a couple of years. I have a phone session tomorrow with my psychiatrist tomorrow morning. Has anyone else dealt with problems like this? Maybe we can help each other.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
52,601
Location
Lancashire
Hiya. Some years ago I had to come off Venlafaxine and go onto Mirtazepine. I am diagnosed bipolar. I was initially on both at once as I came off one and started on the new one. I went high as a kite and then the depression hit full force. It was awful and I relate strongly to your post. All I can suggest is to hold on and see how you feel when the new med starts to kick in.

We are here to listen to support you through this. My sympathies.
 
B

Black Despondency

Well-known member
Joined
Mar 29, 2020
Messages
261
Location
United states
Have you tried taking any over the counter medications to help with your for your headache?
 
J

Jasam21

Member
Joined
May 2, 2020
Messages
5
Location
California
Have you tried taking any over the counter medications to help with your for your headache?
I tried taking Tylenol but it didn't go away. Then I took Benadryl to counteract the effects of withdrawal and it worked. I've used Benadryl in the past to overcome bad side effects from prescription drugs. A doctor on call advised me to take it.
 
J

Jasam21

Member
Joined
May 2, 2020
Messages
5
Location
California
Hiya. Some years ago I had to come off Venlafaxine and go onto Mirtazepine. I am diagnosed bipolar. I was initially on both at once as I came off one and started on the new one. I went high as a kite and then the depression hit full force. It was awful and I relate strongly to your post. All I can suggest is to hold on and see how you feel when the new med starts to kick in.

We are here to listen to support you through this. My sympathies.
Thank you so much for your support. Do you remember how long it took you to feel somewhat ok again?
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
52,601
Location
Lancashire
Hiya. It took me a couple of months to be able to feel balanced out again. I think the collision of medication lengthened the problem. I had to have input from my pdoc to help me. He was very good and listened well to me.
 
Top